Maine, 2016Flooding in Maine, January 10 to 11, 2016
January 10 to 11, 2016 · NWS GYX · 2 events in 2 counties and zones
Strong low pressure moved west of the forecast area on January 10th, spreading very warm moist air into the region. Temperatures soared into the 50s and 1 to 3 inches of rain fell across most of the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moved west of the forecast area on January 10th, spreading very warm moist air into the region. Temperatures soared into the 50s and 1 to 3 inches of rain fell across most of the forecast area. The combination of snow melt and rainfall caused minor flooding on the Swift River at Roxbury and on the Presumpscot River at Westbrook.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 10, 8:08 PM EST, 22 minutes earlier.
Area forecast discussion, Jan 10, 8:08 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
808 PM EST SUN JAN 10 2016
.SYNOPSIS...
DEEPENING LOW PRESSURE TRACKING TO OUR WEST WILL DRIVE A STRONG COLD
FRONT THROUGH NEW ENGLAND EARLY TONIGHT. THIS FRONT WILL BE PRECEDED
BY HEAVY RAIN...AS WELL AS STRONG WINDS FOR PORTIONS OF MAINE AND
NEW HAMPSHIRE. HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY.
THE NEXT STORM SYSTEM WILL LIKELY BRING A LIGHT SNOWFALL TO THE
REGION TUESDAY...WITH POTENTIAL FOR MORE SIGNIFICANT IMPACTS
ACROSS WESTERN MAINE. THIS SYSTEM WILL BE FOLLOWED BY FAIR
WEATHER FOR THE REMAINDER OF THE WORK WEEK.
&&
01Z UPDATE...
QUICK UPDATE TO DROP HIGH WIND WARNING AND ADVISORY HEADLINES
WHICH HAVE EXPIRED. HAVE ALSO ADJUSTED TEMPS/TD'S/POPS BASED ON
CURRENT RADAR TRENDS AND SUFACE OBS. EXPECT HEAVIEST OF THE RAIN
TO DEPART NEW HAMPSHIRE AND WESTERN MAINE OVER THE NEXT 3 TO 4
HOURS WITH JUST A FEW SHOWERS LINGERING IN THE NORTHWEST AFTER
MIDNIGHT. NO OTHER CHANGES PLANNED ATTM.
PREVIOUS DISCUSSION...
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT 19Z...A 984 MILLIBAR LOW WAS NEAR GEORGIAN BAY WITH A TRAILING
OCCLUDED/COLD FRONT THROUGH EASTERN NEW YORK AND MID ATLANTIC
REGION...AND A WARM FRONT STRETCHING THROUGH SOUTHERN NEW ENGLAND
AND THE GULF OF MAINE. STRONG ATLANTIC INFLOW...AND 90 PLUS KNOT
SOUTHEAST LOW LEVEL JET WILL PRODUCE HEAVY RAINFALL ACROSS THE
REGION INTO THE EVENING HOURS. AN ISOLATED RUMBLE OF THUNDER CAN'T
BE RULE OUT NEXT FEW HOURS OVER EXTREME SOUTHERN PORTIONS OF THE
FORECAST AREA AS WELL. RAINFALL TOTALS OF ONE TO TWO INCHES APPEAR
LIKELY...WITH UP TO 3 INCHES ALONG FAVORED EAST FACING SLOPES. THE
RECORD HIGHS AT BOTH PORTLAND AND CONCORD...50 F...SHOULD BE TIED
OR BROKEN NEXT FEW HOURS AS WARM AIR CONTINUES TO STREAM INTO THE
REGION. ALONG AND JUST AHEAD OF THE SURFACE COLD/OCCLUDED FRONT WE
WILL SEE SEVERAL HOURS OF STRONG WINDS...WITH HIGHEST GUSTS ALONG
THE COAST AND IMMEDIATELY INLAND. THE HIGHER TERRAIN ABOVE 1500 FT
WILL ALSO SEE STRONG GUSTS. THE RAIN WILL QUICKLY TAPER TO SHOWERS
FOLLOWING THE FRONTAL PASSAGE...WITH LEFT OVER PRECIPITATION
ACROSS THE HIGHER TERRAIN TRANSITIONING TO SNOW SHOWERS OVERNIGHT
AS COLD AIR FLOODS BACK INTO THE REGION.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
ON MONDAY...UPSLOPE FLOW AND THE LAKE EFFECT PLUME OFF OF LAKE
ONTARIO WILL GENERATE A FEW SNOW SHOWERS OVER THE HIGHER TERRAIN
AS WELL AS THE CONNECTICUT VALLEY. ELSEWHERE...EXPECT PARTLY SUNNY
SKIES WITH SCATTERED FLURRIES. IT'LL BE A BLUSTERY AND COOL DAY
WITH HIGHS FROM THE UPPER 20S TO MID 30S.
QUIET MONDAY NIGHT AS A WEAK RIDGE CRESTS ACROSS THE AREA. LOWS
WILL RANGE FROM THE SINGLE NUMBERS IN THE MOUNTAINS TO THE TEENS
ELSEWHERE.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
CONFIDENCE IS GROWING IN AT LEAST A MODERATE IMPACT SNWFL EVENT
FOR PARTS OF THE AREA LATE TUE INTO WED.
AS MENTIONED IN PREVIOUS DISCUSSIONS...A POTENT S/WV TROF WILL
CROSS THE NORTHEAST EARLY IN THE EXTENDED. THE TROF RACING THRU
THE GREAT LAKES WILL BECOME NEGATIVELY TILTED CROSSING NEW
ENGLAND...LEADING TO EXPLOSIVE STRENGTHENING OF LOW PRES IN THE
GULF OF ME. THE TROF PASSAGE ITSELF WILL LIKELY BRING WIDESPREAD
SN SHOWERS TO THE AREA. THE RAPID DEVELOPMENT OF SFC LOW PRES
COULD BRING SIGNIFICANT IMPACTS TO PARTS OF THE FORECAST AREA.
AS UPPER TROF AXIS ALIGNS NW TO SE...THE SFC MAY TAKE ON A BIT OF
AN INVERTED TROF LOOK NW OF DEVELOPING LOW PRES. BOUNDARY LAYER
WINDS ARE FORECAST TO BE ONSHORE...TRANSPORTING MOISTURE TOWARDS
THE COAST. THIS RELATIVELY HIGH THETA-E AIR BEING DRAGGED NWD
HELPS DESTABILIZE THE LOW LEVELS. THEN AS MID LEVEL LIFT INCREASES
WITH DEEPENING LOW PRES...THE COMBINATION OF INGREDIENTS COULD
LEAD TO A SHORT DURATION...FOCUSED...INTENSE SNWFL RATE EVENT. ALL
GLOBAL MODELS HAVE TRENDED TOWARDS A CONCENTRATED BAND OF PRECIP
LIFTING NE ALONG THE COAST...THOUGH THEY DIFFER ON WHERE IT FORMS.
FOR NOW ANYWHERE ALONG OUR COAST SHOULD KEEP AN EYE ON THE
FORECAST...BUT MOST LIKELY DEVELOPMENT WOULD BE FROM PWM ON NEWD.
HAVE INCREASED POP TO CATEGORICAL IN THESE AREAS...AND INCREASED
QPF AND AS A RESULT OF THAT SNWFL AMOUNTS. GIVEN THE HIGH IMPACT
WX TODAY...NO HEADLINES ARE PLANNED AT THIS TIME BUT A WINTER
STORM WATCH IS A POSSIBILITY IN FUTURE FORECAST UPDATES. BOUNDARY
LAYER MAY WARM A LITTLE TOO MUCH NEAR THE IMMEDIATE COAST...SO
TOTALS ARE SLIGHTLY LOWER THERE. GIVEN THE STRENGTH OF DYNAMICS
ALOFT...THIS TYPE OF SOLUTION GUIDANCE IS SHOWING SEEMS ENTIRELY
PLAUSIBLE AND REASONABLE.
STRONG CAA AND GUSTY WLY FLOW FOLLOW IN ITS WAKE LATE WED. UPSLOPE
SN SHOWERS WILL LINGER IN THE MTNS. BEYOND MIDWEEK THE PATTERN
REMAINS IN PLACE...WITH A WRN CONUS RIDGE...ERN TROF...AND ACTIVE
SUBTROPICAL JET. WITH SPLIT FLOW AND PIECES OF POLAR VORTEX ENERGY
PINWHEELING ACROSS THE NRN TIER...MODEL GUIDANCE IS WAFFLING QUITE
A BIT RUN TO RUN. THE MORAL OF THE STORY IS THAT AS THE S/WV TROFS
CROSS THE AREA SN SHOWERS WILL BE MORE LIKELY...BUT THERE REMAINS
CHANCES THAT PHASING INTO A STRONGER STORM SYSTEM OR TWO OCCURS
AND BRINGS A MORE WIDESPREAD PRECIP EVENT.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
SHORT TERM...IFR OR LOWER CIGS/VSBYS ARE EXPECTED INTO THIS
EVENING AS LOW PRESSURE AFFECTS THE REGION WITH FOG...LOW
CLOUDS...AND HEAVY RAIN. SOUTHEASTERLY WINDS WILL INCREASE THROUGH
EARLY EVENING...POTENTIALLY GUSTING UPWARDS OF 45 KT ON THE
COAST. LLWS WILL BE AN ISSUE AS WELL WITH A SOUTHEASTERLY LOW
LEVEL JET INCREASING TO NEARLY 65 KT AT 1 TO 2 KFT. WINDS
DIMINISH TONIGHT AND LOW CIGS/VSBYS IMPROVE THIS EVENING AND
OVERNIGHT. VFR CONDITIONS ARE EXPECTED MONDAY WITH GUSTY WESTERLY
WINDS.
LONG TERM...VFR TO BEGIN THE PERIOD GIVES WAY TO DETERIORATING
CONDITIONS AS LOW PRES MOVES IN FROM THE W. LOW PRES RAPIDLY
STRENGTHENS WHEN REACHING THE GULF OF ME...AND WIDESPREAD SNWFL IS
EXPECTED. IFR OR LOWER CONDITIONS ARE POSSIBLE...AND SNWFL COULD
BE HEAVY AT TIMES FOR COASTAL ME TERMINALS. WLY WINDS AROUND 25
KTS ARE EXPECTED WED...WITH IMPROVING CONDITIONS THRU THE DAY.
EXCEPTION WILL BE HIE...WHERE UPSLOPE SHSN CONTINUE THRU MIDWEEK.
&&
.MARINE...
SHORT TERM...STORM WARNINGS REMAIN IN EFFECT FOR WIND GUSTS AS
HIGH AS 55 KT AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO SW
BEHIND THE FRONT AND DIMINISH TO GALES FOR THE BALANCE OF THE
NIGHT AND MONDAY...GRADUALLY DIMINISHING TO SMALL CRAFT MONDAY
NIGHT.
LONG TERM...RAPIDLY DEEPENING LOW PRES LATE TUE WILL BRING AN
EXTENDED PERIOD OF HEADLINES TO THE WATERS. SCA CONDITIONS WILL
DOMINATE THRU THE PERIOD. GALE FORCE CONDITIONS LOOK PROBABLE ON
THE OUTER WATERS...BEHIND DEPARTING LOW PRES ON WED.
&&
.HYDROLOGY...
FLOOD WATCH REMAINS IN EFFECT. EXPECT 1 TO 2 INCHES OF RAIN OVER
THE REGION. THE EAST AND SOUTHEAST FACING HIGHER TERRAIN WILL
LIKELY RECEIVE AS MUCH AS 3 INCHES...WHILE DOWNSLOPING OCCURS IN
THE CONNECTICUT RIVER VALLEY WITH CORRESPONDINGLY LOWER AMOUNTS.
SOME SNOW MELT EXPECTED AS WELL. RIVERS WILL BE ON THE RISE DURING
THIS PERIOD AND A FEW COULD REACH BANKFULL. SOME LOCALIZED URBAN
AND DRAINAGE FLOODING IS ALSO POSSIBLE THROUGH THIS EVENING
BECAUSE OF THE FROZEN GROUND.
&&
.TIDES/COASTAL FLOODING...
NART MATRICES SUGGEST EROSION AND SPLASH-OVER CAN BE EXPECTED FOR
THE LATE EVENING TIDE ALONG THE COAST OF MAINE AND NEW HAMPSHIRE.
A STATEMENT HAS BEEN ISSUED TO ADDRESS THIS. HOWEVER...THE HIGHEST
WINDS AND LARGEST WAVES SHOULD ARRIVE BEFORE THIS HIGH TIDE.
THEREFORE...COASTAL FLOODING (INUNDATION) IS NOT EXPECTED AT THIS
TIME. LOW LYING AREAS BEHIND DUNE SYSTEMS SUCH AS CAMP ELLIS IN
SACO MAY SEE SOME MINOR POOLING OF WATER DUE TO WAVE ACTION OVER
THE DUNES SYSTEMS AND BARRIERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH UNTIL 1 AM EST MONDAY FOR MEZ012>014-019>022.
NH...FLOOD WATCH UNTIL 1 AM EST MONDAY FOR NHZ002>009.
MARINE...STORM WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ150>154.
&&
Hazardous weather outlook, Jan 10, 8:20 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
820 PM EST SUN JAN 10 2016
MEZ008-009-024>028-120130-
NORTHERN FRANKLIN-CENTRAL SOMERSET-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-
820 PM EST SUN JAN 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM WILL BRING SNOWFALL TO
THE AREA LATE TUESDAY INTO WEDNESDAY. ACCUMULATING SNOW IS
LIKELY...WITH A LOW PROBABILITY FOR SIGNIFICANT ACCUMULATIONS IN A
SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ012>014-019>022-120130-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
820 PM EST SUN JAN 10 2016
...FLOOD WATCH IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM WILL BRING SNOWFALL TO
THE AREA LATE TUESDAY INTO WEDNESDAY. ACCUMULATING SNOW IS
LIKELY...WITH A LOW PROBABILITY FOR MODERATE ACCUMULATIONS IN A
SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ007-018-023-NHZ001-010>015-120130-
NORTHERN OXFORD-INTERIOR YORK-COASTAL YORK-NORTHERN COOS-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
820 PM EST SUN JAN 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
HEAVY RAIN IS EXPEXTED TO CONTINUE ALONG WITH A PERIOD OF GUSTY
WINDS INTO THE EARLY EVENING. LOCALIZED URBAN AND SMALL STREAM
FLOODING IS POSSIBLE DUE TO THE HEAVY RAIN. ISOLATED POWER
OUTAGES WILL BE POSSIBLE DUE TO WIND.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM WILL BRING SNOWFALL TO
THE AREA LATE TUESDAY INTO WEDNESDAY. ACCUMULATING SNOW IS
LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NHZ002>009-120130-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
820 PM EST SUN JAN 10 2016
...FLOOD WATCH IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM WILL BRING SNOWFALL TO
THE AREA LATE TUESDAY INTO WEDNESDAY. ACCUMULATING SNOW IS
LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-120130-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
820 PM EST SUN JAN 10 2016
...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALES WILL BE POSSIBLE ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 4:27 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
427 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND DMG AUBURN 44.10N 70.23W
01/10/2016 ANDROSCOGGIN ME TRAINED SPOTTER
TREE DOWN ON AN APARTMENT BUILDING ON WING STREET.
&&
EVENT NUMBER GYX1600020
TFHLocal storm report, Jan 10, 4:57 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
457 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM NON-TSTM WND DMG NORTH YARMOUTH 43.84N 70.22W
01/10/2016 CUMBERLAND ME NWS EMPLOYEE
PINE TREE DOWN ON NORTH BOUND LANE OF RT 231 NEAR
THUNDER ROAD.
&&
EVENT NUMBER GYX1600021
TFHLocal storm report, Jan 10, 5:04 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
504 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM NON-TSTM WND DMG PHIPPSBURG 43.82N 69.82W
01/10/2016 SAGADAHOC ME SOCIAL MEDIA
TREES AND POWER LINES DOWN ON POPHAM RD.
&&
EVENT NUMBER GYX1600022
CEMPALocal storm report, Jan 10, 6:18 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
618 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG POWNAL 43.87N 70.18W
01/10/2016 CUMBERLAND ME NWS EMPLOYEE
LARGE LIMBS DOWN ON HODSDON RD NEAR YARMOUTH TOWN LINE.
&&
EVENT NUMBER GYX1600023
CEMPASpecial weather statement, Jan 10, 6:53 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
653 PM EST SUN JAN 10 2016
NHZ002>010-013-110100-
SOUTHERN CARROLL NH-MERRIMACK NH-SOUTHERN COOS NH-
INTERIOR ROCKINGHAM NH-NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-
NORTHERN GRAFTON NH-STRAFFORD NH-SULLIVAN NH-BELKNAP NH-
653 PM EST SUN JAN 10 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
STRAFFORD COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 800 PM EST
* AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF SHOWERS...WITH SOME EMBEDDED
THUNDER...EXTENDING FROM WHITEFIELD TO SUNAPEE...MOVING TO THE
NORTHEAST AT 40 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
* THESE STORMS WILL TRACK ACROSS CENTRAL AND NORTHERN NEW HAMPSHIRE
THROUGH 8 PM.
LAT...LON 4408 7203 4418 7206 4463 7108 4322 7100
4318 7189 4406 7207
TIME...MOT...LOC 2345Z 227DEG 39KT 4413 7202 4319 7173
CEMPASpecial weather statement, Jan 10, 8:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
828 PM EST SUN JAN 10 2016
MEZ009-013-014-021-110215-
SOUTHERN SOMERSET ME-KENNEBEC ME-SOUTHERN FRANKLIN ME-
CENTRAL SOMERSET ME-
828 PM EST SUN JAN 10 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 915 PM EST
* AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS 8 MILES
SOUTH OF MERCER...MOVING TO THE NORTH AT 60 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SKOWHEGAN...
MADISON...
MERCER...
BELGRADE...
AND NORRIDGEWOCK.
LAT...LON 4531 6970 4529 6971 4501 6962 4502 6953
4442 6984 4447 7008 4541 6974
TIME...MOT...LOC 0124Z 196DEG 56KT 4456 6992
CEMPAFlood, Cumberland
- When
- January 10, 8:30 PM EST to January 11, 10:25 AM EST
- Where
- Cumberland County, 0.43 mi W of Cumberland Mills to 0.31 mi W of Cumberland Mills
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 43.680, -70.359
Heavy rain and snow melt combined to cause minor flooding on the Presumpscot River at Westbrook (flood stage 15.0 ft.), which crested at 17.17 ft.
Flood, Oxford
- When
- January 10, 11:31 PM EST to January 11, 12:15 AM EST
- Where
- Oxford County, 0.55 mi SW of Roxbury to 0.54 mi SW of Roxbury
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 44.665, -70.588
Heavy rain and snow melt combined to cause minor flooding on the Swift River at Roxbury (flood stage 7.0 ft.), which crested at 7.07 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, January 10 to 11, 20161 death · 1 event
- High Wind in New York, January 10 to 11, 2016$220,000 · 59 kt wind · 12 events
- Lake-Effect Snow in New York, January 10 to 12, 2016$130,000 · 6 events
- Flooding and High Wind in Massachusetts, January 10, 2016$53,000 · 11 events
- High Wind and Strong Wind in New York, January 10 to 11, 2016$25,000 · 52 kt wind · 6 events
- Winter Weather in Ohio, January 10, 201622 events
- Strong Wind in Rhode Island, January 10, 2016$15,000 · 2 events
- Coastal Flood and High Surf in New York, January 10, 20165 events
- Coastal Flood and High Wind in Maine, January 10 to 11, 201670 kt wind · 5 events
- Winter Weather in Indiana, January 10, 20164 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 10, 20163 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 10, 20163 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617297, 617298.